Jump to content
CrazyBoards.org

Prozac - 5 years of 20mg - Damage?


Recommended Posts

hey everyone,

 

Ive been on prozac since the age of 21 up until now.

 

Recently I suffered what seems to be a slight "break" in my mental state. For the past 5 years ive been feeling great, just fatigue really. Then one night after heavy drinking just as I was about to drop off asleep I thought "what if i dont wake up?!" jumped out of bed, and since then (roughly 2 months ago) i started suffering with major anxiety.

 

Hot warm frightening feeling in my stomach, losing all hope, worried to the point of getting sick, feeling like everything was a dream.

 

2 months have passed and they have dropped slightly, but after going to my doctor she has doubled my dosage to 40mg of Prozac asking me to return in 3 weeks time.

 

My question is, and whats actually worrying me, is that after 5 years continious use of these, has it shot my nerves? I still cannot feel much pain, or the bite from the cold air. Short term memory has dropped next to nothing. Cannot remember conversations I had 4-5 hours ago :(

 

 

Link to comment
Share on other sites

I highly doubt that Prozac has somehow "shot your nerves." I think that it is more likely that the Prozac has become less effective ("pooped out") and you are getting symptoms. I encourage you to give the 40 mg time to work, and if you feel no better when you see your doctor, ask about changing meds.

Link to comment
Share on other sites

Like jt07 said, you are probably experiencing med poop-out. I have been in the same boat before, it is no fun. In fact, I am seeing my psych on Friday for what I believe are worsening side effects of my meds but could in fact be anxiety-related. Hard to tell...but either way, I feel your pain, I think. I hope you feel better! <3

Link to comment
Share on other sites

If the symptoms don't go away I would suggest seeing a neurologist.  I think they'd be really helpful in figuring out the numb feeling/nerves. 

 

Just thought of this ... maybe you have a pinched nerve/s?  I've had those before and when I did it made some of my toes/half my foot numb, ( and when in my upper back my arms and fingers were affected) until they were "un-pinched."  Then the feeling came back.

Link to comment
Share on other sites

It's next to impossible that Prozac shot your nerves. It's more likely a symptom of your mental illness that was present before the prozac and then drinking counteracted the medication and left you at square one. Your medication will need time to build back up in your brain and rebalance things. Make sure to get enough sleep and if the problem persists you may need to switch SSRI's to one that can help your anxiety. 

 

By the way, when I go up a dose I feel more stressed and on kind of a happy "high" for a week. The combined feelings make me very forgetful. 

Link to comment
Share on other sites

  • 3 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...